A Nontopological Two-function Minimax Theorem with Monotone Transformations of the Functional Values

  • Ferenc Forgó
Part of the Applied Optimization book series (APOP, volume 59)


A two-function minimax inequality with the following characteristics is proved: (i) the function on the less-side of the inequality is generalized concave in its first variable while the function on the greater-side is generalized convex in its second variable, (ii) generalized convexity/concavity is defined in terms of averages of monotone transformations of values of both functions, (iii) the proof is elementary, neither separation nor fixed-point theorems are used.


Variational Inequality Generalize Convex Noncooperative Game Minimax Theorem Monotone Transformation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Forgó, F. and Joó, I., A general nontopological two-function minimax theorem, Arch. Math., 71 (1998), 376–383.MATHCrossRefGoogle Scholar
  2. 2.
    Forgó, F., On two-function minimax inequalities: a guided tour, to appear in SZIGMA.Google Scholar
  3. 3.
    Irle, I., A general minimax theorem, Z. Oper. Res., 29 (1985), 229–247.CrossRefGoogle Scholar
  4. 4.
    Lin, B.-L. and Quan, X.-C., A two functions symmetric nonlinear minimax theorem, Arch. Math., 57 (1991), 75–79.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Simons, S., Minimax and variational inequalities, are they of fixed point or Hahn-Banach type? In: Game theory and mathematical economics, O. Moeschlin and D. Pallaschke, eds., 379–388. North Holland, Amsterdam 1981.Google Scholar
  6. 6.
    Simons, S., Two-function minimax theorems and variational inequalities for functions on compact and noncompact sets, with some comments on fixed-point theorems, Proceedings of Symposia in Pure Mathematics, 45 (1986), Part 2, 377–392.Google Scholar
  7. 7.
    Simons, S., Minimax theorems and their proofs, in Minimax and Applications ed. Ding-Zhu Du and Panos M. Pardalos, Kluwer Academic Publishers, Boston, 1995, 1–23.CrossRefGoogle Scholar

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Ferenc Forgó
    • 1
  1. 1.Department of Operations ResearchBudapest University of Economic SciencesBudapestHungary

Personalised recommendations